Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 147, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 5, 2025, 4:31 PM CDT for Mobile County, Alabama. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2025, 4:31 PM CDT (21:31 UTC)
- Expired
- Jul 5, 2025, 5:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mobile County, AL
The radar
The Mobile radar (KMOB), 30 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:49 PM CDT | TSTM WND DMG | 1 N Grand Bay, AL | EM reports powerlines down at Grand Bay Wilmer Road and Warren Creek Road. Time estimated via radar. |
| Jul 5, 4:54 PM CDT | HAIL 1.25 | 2 Wsw Grand Bay, AL | Broadcast media shared photo of nearly half dollar sized hail. |
| Jul 5, 4:54 PM CDT | HAIL 1.25 | 2 Wsw Grand Bay, AL | Corrects previous hail report from 2 WSW Grand Bay. Broadcast media shared photo of nearly half dollar sized hail. Photo was taken at Highway 90 near mile marker 2. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372
WUUS54 KMOB 052131
SVRMOB
ALC097-052200-
/O.NEW.KMOB.SV.W.0147.250705T2131Z-250705T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
431 PM CDT Sat Jul 5 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Mobile County in southwestern Alabama...
* Until 500 PM CDT.
* At 431 PM CDT, a severe thunderstorm was located over Grand Bay,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Grand Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3037 8840 3038 8841 3039 8841 3038 8840
3057 8841 3061 8827 3044 8819 3038 8834
TIME...MOT...LOC 2131Z 348DEG 2KT 3050 8837
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:06 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 5, 2:06 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Mobile AL 206 PM CDT Sat Jul 5 2025 ...New Discussion, Marine... .DISCUSSION... Issued at 158 PM CDT Sat Jul 5 2025 A cutoff upper low/trough centered over Florida will begin to slowly retrograde west today through the early next week. This will allow for a steady increase in moisture each day, especially as we get on the eastern side of the upper low and deep southwesterly flow begins to develop. Ridging will build in place of the upper low by the middle of next week with a significantly moisture airmass returning. Expect the usual airmass thunderstorms through the weekend with mostly isolated to scattered storms beginning closer to the coast and then moving inland later in the afternoon. Rain chances will gradually increase next week as moisture increases and more scattered to likely thunderstorms will be possible each afternoon. Hot temperatures can be expected each day with highs topping out in the lower to middle 90's and overnight lows in the lower to middle 70's. Heat indices will generally stay below heat advisory criteria in the 95 to 100 range through monday before sneaking to near advisory criteria by the middle of next week in the 104 to 107 range. A Low risk of rip currents remains through the weekend and early next week. BB-8 && .AVIATION... (18Z TAFS) Issued at 1237 PM CDT Sat Jul 5 2025 VFR conditions will prevail over the next 24 hours. However, we are expecting brief drops in visibility and gusty/variable winds up to 25 knots near scattered afternoon and early evening storms. Added PROB30 groups to our coastal TAFs through late afternoon before storms move inland in the evening. Light easterly winds inland (southerly close to the coast) will become light northerly tonight. /22 && .MARINE... Issued at 158 PM CDT Sat Jul 5 2025 No hazards are expected through the forecast period with light light diurnal flow this weekend becoming a light to moderate southwesterly to westerly flow. Expect increased showers and storms during next week. BB-8 && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 93 73 92 73 93 74 94 / 10 30 10 50 10 50 10 60 Pensacola 75 93 76 91 77 92 77 92 / 10 30 10 50 10 40 20 60 Destin 78 93 79 92 79 92 80 92 / 20 30 20 40 10 40 20 50 Evergreen 71 96 71 96 72 95 73 94 / 10 20 10 40 10 30 10 50 Waynesboro 70 96 71 94 70 95 72 94 / 10 20 10 40 10 40 10 50 Camden 71 95 72 94 72 94 73 93 / 0 10 10 30 10 30 10 50 Crestview 72 95 72 94 72 94 73 94 / 10 30 10 60 10 50 10 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jul 5, 1:12 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
112 PM CDT Sat Jul 5 2025
MSZ079-051900-
George MS-
112 PM CDT Sat Jul 5 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GEORGE COUNTY THROUGH
200 PM CDT...
At 111 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lucedale, moving southwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3092 8875 3100 8859 3100 8848 3092 8842
3085 8842 3074 8861 3077 8869 3083 8875
TIME...MOT...LOC 1811Z 052DEG 15KT 3092 8853
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BlackSpecial weather statement, Jul 5, 3:33 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
333 PM CDT Sat Jul 5 2025
MSZ078-052100-
Stone MS-
333 PM CDT Sat Jul 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN STONE COUNTY
THROUGH 400 PM CDT...
At 333 PM CDT, the public reported a strong thunderstorm 4 miles west
of Wiggins, moving west at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wiggins and Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8934 3091 8913 3077 8910 3071 8934
TIME...MOT...LOC 2033Z 081DEG 16KT 3086 8921
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JPSpecial weather statement, Jul 5, 4:06 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
406 PM CDT Sat Jul 5 2025
ALZ263-265-MSZ079-052145-
Mobile Coastal AL-Mobile Central AL-George MS-
406 PM CDT Sat Jul 5 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MOBILE AND GEORGE
COUNTIES THROUGH 445 PM CDT...
At 405 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Lucedale to Grand Bay.
Movement was southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Theodore, Grand Bay, Lucedale, and Tanner Williams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3035 8839 3038 8841 3039 8841 3038 8840
3074 8841 3073 8879 3090 8888 3095 8846
3090 8842 3080 8842 3080 8834 3056 8816
3033 8840
TIME...MOT...LOC 2105Z 058DEG 9KT 3083 8854 3050 8835
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JPThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:48 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 5, 4:52 PM CDT | Special Weather Statement | MOB | Mobile | 38 min |
| Jul 5, 5:55 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 50 min |
| Jul 5, 6:41 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.